Alert archive / New York / Flash Flood Warnings in 1998

Flash Flood Warning 85, NWS Burlington, VT

June 19, 1998Essex County, New York

NWS Burlington, VT issued this flash flood warning at Jun 19, 1998, 2:00 PM EDT for Essex County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 1998, 2:00 PM EDT (18:00 UTC)
Expired
Jun 19, 1998, 5:05 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Whole counties

County Essex County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1998-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1998-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBTV 191801
FFWBTV
NYC031-192105-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
200 PM EDT FRI JUN 19 1998

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ESSEX COUNTY IN NORTHERN NEW YORK

* UNTIL 505 PM EDT.

* AT 200 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN FROM WILLSBORO TO ST. HUBERTS

* RAINFALL RATES OF AN INCH AN HOUR WILL CREATE RAPID RISES ON LOCAL
  RIVERS AND STREAMS.  ROAD WASHOUTS MAY ALSO OCCUR.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY
OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS
RIVERS AND CREEKS WHICH MAYr BECOME KILLERS.

MCGILL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:45 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 19, 1:45 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
145 PM EDT FRI JUN 19 1998

SOME DRYING APPEARS IN STORE FOR FA.  DIURNAL CU SHUD DISAPPEAR BY A
CPL HRS AFT SS AS ETA SNDGS SHW DEPTH OF MSTR DCRSG SIG.  CAPES TMRW
AFTN/EVE GET ABV 1000 IN ST LAW VLY AND GRDLY DCRS TO THE EAST.  SCT
AFTN TSTMS ARE A GOOD BET WITH DWPTS STL IN 60S AND TEMPS CLIMBING
INTO LWR 80S.  SUN LOOKS LIKE MNTN OF PCPN CAN PRBLY BE DROPPED FM
FCST AS FWC POPS ARE ONLY ARND 10.  WITH PLENTY OF MSTR ARND SHUD BE
A MIX OF SUN AND CLDS.

FWC AND FAN TEMPS ARE VRY CLOSE.  NO NEED TO ARGUE.

MCGILL

Nearby

Flash Flood Warnings in New York, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.